Cart (Loading....) | Create Account
Close category search window

Constructions of codes from number fields

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Guruswami, V. ; Dept. of Comput. Sci., Univ. of Washington, Seattle, WA, USA

We define number-theoretic error-correcting codes based on algebraic number fields, thereby providing a generalization of Chinese remainder codes akin to the generalization of Reed-Solomon codes to algebraic-geometric codes. Our construction is very similar to (and in fact less general than) the one given by Lenstra (1986), but the parallel with the function field case is more apparent, since we only use the non-Archimedean places for the encoding. We prove that over an alphabet size as small as 19 there even exist asymptotically good number field codes of the type we consider. This result is based on the existence of certain number fields that have an infinite class field tower in which some primes of small norm split completely.

Published in:

Information Theory, IEEE Transactions on  (Volume:49 ,  Issue: 3 )

Date of Publication:

Mar 2003

Need Help?

IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.